Go Back   Boxer Board > BOXER HEALTH FORUMS > Dog Health issues and questions

Dog Health issues and questions Ask about cancer, mange, heart troubles...


Closed Thread
 
Thread Tools Display Modes

 
  #1  
Old 7th February 2011, 12:48 AM
whiskers's Avatar
Boxer Insane
 
Join Date: Apr 2009
Location: Minnesota, USA
Posts: 1,542
Diarrhea from thyroid meds

Soooo Juno has had diarrhea since yesterday (Saturday). I think it's safe to say it's caused by her thyroid meds, which we started Friday night.

I have to buy some canned pumpkin tomorrow anyway since one of my rats is constipated (my pets are never normal lol)... so I figure I may as well give Juno some as well. If I can get them firmed up again with pumpkin, is she just going to end up with diarrhea again when I stop with the pumpkin?

I don't know how common this is and I don't know how long I should let it go on before I decide something is "wrong." I don't know if a bland diet would make sense, if it's caused by medication. Mushy poop from her doesn't normally bother me since she does have a sensitive stomach and is prone to that... but she's been needing to rush outside during the middle of the night, which isn't normal for her. Maybe she just needs to get used to the medication, I don't know...
__________________
Juno CGC - 3/31/09 Boxer :: Happy - 1/01 Border Collie Mix
Lucy - 2/1/06 Bichon/Poodle Mix
RIP Molly, January 1997-April 8, 2009
Sponsored Links

 
  #2  
Old 7th February 2011, 07:10 AM
Cami's Avatar
Boxer Insane
 
Join Date: Sep 2003
Location: Westerville Ohio
Posts: 5,680
I think it would be rare for the medication to cause diarrhea. Usually it is well tolerated.
Here is a link to the package insert and there is no mention of diarrhea as a side effect.
http://www.soloxine.com/pdfs/Soloxine_Insert_2006.pdf
__________________
Susi & Raine
Forever missing.....my angel Cami
3/25/03 - 2/17/10

 
  #3  
Old 7th February 2011, 08:42 AM
rjkline's Avatar
Boxer Booster
 
Join Date: Dec 2007
Location: USA, Michigan
Posts: 93
If I remember right you had said you were using Thyroxine. Though diarrhea is listed as a possible side effect here, Thyroxine Side Effects In Dogs: Overdose Complications and Treatments , I could not find any other information that confirms it. And I'm not sure how much I'd trust that site. I would probably just give it a couple days to see if it improves on it's own. If not, call up the Vet.

Hope it resolves quickly for you!
__________________
-Rebecca
Bentley - Male, Fawn, Docked, Floppy - 5/31/06

 
  #4  
Old 7th February 2011, 08:56 AM
rjkline's Avatar
Boxer Booster
 
Join Date: Dec 2007
Location: USA, Michigan
Posts: 93
Scratch that, I went back and saw that you're using Thyrosyn. Though I'm sure the side effects for all of the thyroid meds are very similar.

 
  #5  
Old 7th February 2011, 01:03 PM
whiskers's Avatar
Boxer Insane
 
Join Date: Apr 2009
Location: Minnesota, USA
Posts: 1,542
I did read somewhere that it could be a side effect, although I don't remember the website offhand. She's not showing other symptoms of possible overdose so I hope we're okay there. I gave her some pumpkin with her lunch today so we'll see how that goes, if it doesn't resolve I'll have to ask the vet about it. But I do believe it's from the meds, the timing makes sense and I don't know what else would have caused it. She's my problem dog lol.